MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 KUGEL PATCH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 KUGEL PATCH; SURGICAL MESH
Catalog Number 0010101
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the kugel patch ruptured (tore) while being inserted with a retractor.Per information reported, kugel technique was performed without a trocar.A new mesh was then inserted using the same method and the procedure was completed without further issues.It was reported that the inner packaging and the mesh was intact prior to use.There was no patient injury.
 
Additional Manufacturer Narrative
As reported, the kugel patch was ruptured (torn) during insertion.The physical sample is expected to be returned for evaluation; however, it has not yet been received.Based on the information currently available and without the sample for analysis, no conclusions can be made at this time.If and when the sample is returned and evaluated, a supplemental mdr will be submitted to document the evaluation results.A review of manufacturing records confirms that the lot was manufactured according to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
As reported, the kugel patch was ruptured (torn) during insertion.The physical sample is expected to be returned for evaluation; however, it has not yet been received.Based on the information currently available and without the sample for analysis, no conclusions can be made at this time.If and when the sample is returned and evaluated, a supplemental mdr will be submitted to document the evaluation results.A review of manufacturing records confirms that the lot was manufactured according to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units.Addendum: this is an addendum to the initial mdr submitted to document the sample evaluation results.Evaluation of the sample confirms the reported event.Based on the sample condition and the reported event the likely root cause is that the mesh was inadvertently damaged during attempting placement.Updated fields: b4, d9, g3, g6, h2, h3, h6, h10.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
KUGEL PATCH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key23881250
Report Number1213643-2025-01258
Device Sequence Number9605704
Product Code FTL
UDI-Device Identifier00801741016332
UDI-Public(01)00801741016332(17)291028(10)HUJY1007
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K963141
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0010101
Device Lot NumberHUJY1007
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2025
Supplement Date Received by Manufacturer12/30/2025
Initial Report FDA Received Date12/23/2025
Supplement Report FDA Received Date01/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown